| Home | E-Submission | Sitemap | Editorial Office |  
top_img
Journal of Korean Neurosurgical Society > Volume 30(5); 2001 > Article
Journal of Korean Neurosurgical Society 2001;30(5): 638-641.
Ocular Complications after Injection of Intra-arterial Carboplatin in Gliomas.
Joo Han Kim, Jang Bo Lee, Yong Gu Chung, Jung Yul Park, Hun Kap Lee, Jung Keun Suh
Department of Neurosurgery, College of Medicine, Korea University, Seoul, Korea.
ABSTRACT
Carboplatin intra-arterial chemotherapy(IAC) has an advantage of increased uptake during the first passage of the drugs through tumor capillaries. Although not common, this type of therapy is known to cause neurological complications, myelosuppression, and ototoxicity. However, the incidence of ocular toxicity is reported to be rare. Eleven of our patients with glioma(Grade II Astrocytoma: 3, Grade III Astrocytoma: 1, Grade IV Astrocytoma: 5, Gliofibroma: 1, Oligodendroglioma: 1) underwent IAC regimen with carboplatin(300mg/m2) which were administrated after blood-brain barrier disruption. Of there, 3 patients had ocular complications after supra-ophthalmic IAC injection of carboplatin but fully recovered following steroid therapy. Although our results from IAC seem to be favorable for these patients, we suggest that its complications, such as ocular toxicity, need to be carefully considered prior to treatment.
Key Words: Intra-arterial chmotherapy; Carboplatin; Ocular complications
Editorial Office
#402, 27 Chilparo, Jung-gu, Seoul 04511, Korea
TEL: +82-2-525-7552   FAX: +82-2-525-7554   E-mail: kns61@neurosurgery.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © Korean Neurosurgical Society. All rights reserved.                 Developed in M2PI
Close layer
prev next